Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 6, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Jan 6, 2009, 5:27 PM CST for Calhoun County, Clay County, Cleburne County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2009, 5:27 PM CST (23:27 UTC)
- Expired
- Jan 6, 2009, 6:00 PM CST
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Calhoun County, AL, Clay County, AL, Cleburne County, AL
The radar
The Atlanta radar (KFFC), 101 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 6, 2:03 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 062327
TORBMX
ALC015-027-029-070000-
/O.NEW.KBMX.TO.W.0006.090106T2327Z-090107T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
527 PM CST TUE JAN 6 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
EXTREME NORTHEASTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF HEFLIN...
* UNTIL 600 PM CST
* AT 527 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MOUNT CHEAHA...OR
6 MILES SOUTH OF OXFORD...MOVING NORTHEAST AT 70 MPH.
* THE TORNADO WILL BE NEAR...
HEFLIN BY 535 PM CST...
EDWARDSVILLE AND ABERNATHY BY 540 PM CST...
MUSCADINE AND FRUITHURST BY 545 PM CST...
7 MILES SOUTHEAST OF MARS HILLS BY 550 PM CST...
THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 191 THROUGH 210.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR EASTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3387 8537 3364 8532 3345 8579 3352 8583
3354 8579 3357 8579
TIME...MOT...LOC 2327Z 237DEG 61KT 3356 8570
$$
10/ARM2 follow-up statements
000 WWUS54 KBMX 062337 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 537 PM CST TUE JAN 6 2009 ALC015-027-062347- /O.CAN.KBMX.TO.W.0006.000000T0000Z-090107T0000Z/ CLAY AL-CALHOUN AL- 537 PM CST TUE JAN 6 2009 ...THE TORNADO WARNING FOR SOUTHEASTERN CALHOUN AND EXTREME NORTHEASTERN CLAY COUNTIES IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR EASTERN ALABAMA. LAT...LON 3356 8562 3362 8567 3387 8537 3364 8532 TIME...MOT...LOC 2337Z 237DEG 45KT 3363 8558 $$ ALC029-070000- /O.CON.KBMX.TO.W.0006.000000T0000Z-090107T0000Z/ CLEBURNE AL- 537 PM CST TUE JAN 6 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR CLEBURNE COUNTY... AT 537 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HEFLIN...MOVING NORTHEAST AT 50 MPH. THE TORNADO WILL BE NEAR... EDWARDSVILLE AND ABERNATHY BY 545 PM CST... MUSCADINE...FRUITHURST AND I 20 WELCOME CENTER BY 550 PM CST... 7 MILES SOUTHEAST OF MARS HILLS BY 555 PM CST... THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 199 THROUGH 210. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR EASTERN ALABAMA. LAT...LON 3356 8562 3362 8567 3387 8537 3364 8532 TIME...MOT...LOC 2337Z 237DEG 45KT 3363 8558 $$ 10/ARM
000 WWUS54 KBMX 062347 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 547 PM CST TUE JAN 6 2009 ALC029-070000- /O.CON.KBMX.TO.W.0006.000000T0000Z-090107T0000Z/ CLEBURNE AL- 547 PM CST TUE JAN 6 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR EASTERN CLEBURNE COUNTY... AT 547 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR EDWARDSVILLE...OR NEAR HEFLIN...MOVING NORTHEAST AT 50 MPH. THE TORNADO WILL BE NEAR... MUSCADINE...FRUITHURST AND I 20 WELCOME CENTER BY 555 PM CST... 8 MILES SOUTHEAST OF MARS HILLS BY 600 PM CST... THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 199 THROUGH 210. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR EASTERN ALABAMA. LAT...LON 3357 8560 3365 8561 3387 8537 3364 8532 TIME...MOT...LOC 2347Z 237DEG 45KT 3366 8549 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 6, 3:28 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Jan 6, 3:28 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 328 PM CST TUE JAN 6 2009 .SHORT TERM...TONIGHT SHOWERS AND THUNDERSTORMS CONTINUE ACROSS MUCH OF CENTRAL ALABAMA THIS AFTERNOON. CURRENTLY...A WARM FRONT IS DRAPED ACROSS NORTHEAST CENTRAL ALABAMA...NORTH OF A LINE FROM GADSDEN TO BIRMINGHAM...TO A SURFACE LOW AND COLD FRONT ACROSS WESTERN ALABAMA. AT THIS TIME...COLD FRONT HAS PUSHED EAST OF A LINE FROM TUSCALOOSA TO MERIDIAN MISSISSIPPI. THIS STORM SYSTEM WILL CONTINUE TO SLOWLY SHIFT EASTWARD TONIGHT...SPREADING SHOWERS AND THUNDERSTORMS EASTWARD AS WELL. AHEAD OF THIS SYSTEM...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE ENVIRONMENT. LOCATIONS ACROSS THE SOUTH THIS AFTERNOON WARMED INTO THE MID 70S...AND SCATTERED SHOWERS ARE DEVELOPING ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA. THERE IS POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ALONG THE FRONT. IF ANY STORMS CAN GET GOING ACROSS THE SOUTHEAST...A FEW OF THOSE COULD ALSO BE STRONG TO SEVERE. SEE BHMHWOBMX FOR FURTHER DETAILS ON THE SEVERE THREAT. 14 .LONG TERM...WEDNESDAY THROUGH MONDAY. LOOKS LIKE ANOTHER SHORT WAVE WILL PASS THROUGH ON WEDNESDAY...THE FINAL KICK TO CLEAR US OUT. A FEW SHOWERS ARE EXPECTED DURING THE DAY. WEDNESDAY NIGHT THROUGH FRIDAY NIGHT IS A TEMPERATURE FORECAST AND USED A BLEND OF GUIDANCE...THICKNESS AND GENEROUS TWEAKING TO GET AVERAGE TO SLIGHTLY ABOVE AVERAGE TEMPERATURES. HIGH PRESSURE WILL SHIFT OFF THE EAST COAST FRIDAY NIGHT WITH MODEST RETURN FLOW AHEAD OF ANOTHER COLD FRONT WHICH IS SCHEDULED TO ARRIVE ON SATURDAY. A FEW SCATTERED SHOWERS WILL BE POSSIBLE FROM LATE SATURDAY MORNING THROUGH THE EARLY EVENING. THE AIRMASS BEHIND THIS FRONT SHOULD BE COOL ENOUGH TO KEEP US AT OR SLIGHTLY BELOW CLIMATOLOGICAL AVERAGE THROUGH MONDAY. SOME UNCERTAINTIES WITH PRECIPITATION CHANCES AT THE END OF THE PERIOD. THE GFS CONTINUES ADVERTISING A LOW COMING OUT OF THE WESTERN GULF BRINGING US ANOTHER GOOD ROUND OF RAIN...OR SOMETHING WINTRY...ON TUESDAY...WHILE THE ECMWF KEEPS US DRY. ENSEMBLES TEND TO FAVOR THE ECMWF HERE. 88 && .AVIATION...18Z TAF DISCUSSION. A WARM FRONT EXTENDS JUST NORTH OF THE I-20 CORRIDOR. NORTH OF THE FRONT...SHOWERS WILL PERSIST THROUGH MUCH OF THE AFTERNOON. AHEAD OF AN APPROACHING COLD FRONT...EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE OVER WEST ALABAMA THIS AFTERNOON...AND SPREAD EASTWARD BY EARLY EVENING. AHEAD OF THE COLD FRONT...GUSTY SOUTHERLY WINDS WILL BE POSSIBLE. ALONG THE FRONT...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SOME OF THESE THUNDERSTORMS COULD BE SEVERE. CURRENT THINKING ON FRONTAL TIMING WILL BE 00Z AT TCL...01Z AT BHM AND EET...03Z AT ANB...AND 06Z AT MGM AND TOI. WITH ANY THUNDERSTORMS AND HEAVIER RAIN SHOWERS...LOWERED CEILINGS AND DECREASED VISIBILITIES...WITH LIKELY IFR CONDITIONS...WILL BE POSSIBLE. BRIEF PERIODS OF LIFR CONDITIONS ARE ALSO POSSIBLE. BEHIND THE FRONT...EXPECT LIGHT RAIN TO CONTINUE FOR SEVERAL HOURS...WITH INCREASING CEILINGS BY WEDNESDAY MORNING. OVERALL CONFIDENCE IN TIMING OF THUNDERSTORM DEVELOPMENT IS FAIRLY LOW...AND UPDATES WILL BE LIKELY THROUGH THE AFTERNOON AND EVENING HOURS. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 51 33 52 32 / 100 50 10 10 0 ANNISTON 49 54 35 54 33 / 100 50 10 10 0 BIRMINGHAM 47 52 38 55 36 / 100 40 10 10 0 TUSCALOOSA 47 54 37 58 35 / 100 30 0 0 0 CALERA 48 53 37 57 36 / 100 40 0 0 0 AUBURN 53 56 38 57 37 / 100 50 0 0 0 MONTGOMERY 54 57 36 61 37 / 100 40 0 0 0 TROY 55 59 39 63 34 / 90 30 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM TODAY NORTH OF LINE FROM ALICEVILLE...TO BIRMINGHAM...TO CENTRE. LAKE WIND ADVISORY UNTIL 9PM TONIGHT SOUTH OF A LINE FROM LIVINGSTON...TO CLANTON...TO LAFAYETTE. &&
Hazardous weather outlook, Jan 6, 2:22 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 222 PM CST TUE JAN 6 2009 ALZ011>015-017>050-071230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 222 PM CST TUE JAN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TORNADOES AND DAMAGING WINDS ARE POSSIBLE NEAR AND ALONG THE INTERSTATE 59 CORRIDOR THROUGH 8 PM. FOR AREAS FURTHER SOUTH... SOUTH OF A LINE FROM SELMA TO HEFLIN...THESE HAZARDS ARE POSSIBLE GENERALLY FROM 6 PM UNTIL MIDNIGHT. LOCALLY HEAVY RAINFALL PRODUCING FLASH FLOODING REMAINS POSSIBLE NEAR AND NORTH OF THE INTERSTATE 59 CORRIDOR. SEVERAL OF INCHES OF RAIN HAS ALREADY OCCURRED IN THE PAST 24 HOURS...AND FLASH FLOODING IS LIKELY AS AN ADDITIONAL 2 INCHES OF RAIN IS POSSIBLE THIS AFTERNOON AND TONIGHT. BREEZY CONDITIONS ARE EXPECTED THE REMAINDER OF THE AFTERNOON HOURS. THE WINDS WILL BE STRONGEST ALONG AND SOUTH OF INTERSTATE 20. MAXIMUM WINDS GUSTS WILL APPROACH THE 30 TO 35 MPH RANGE... ESPECIALLY ON OPEN WATERWAYS. THE WINDS WILL SUBSIDE EARLY THIS EVENING. BE ESPECIALLY CAUTIOUS IF TRAVELING IN AN EAST TO WEST DIRECTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAINFALL ACROSS PORTIONS OF NORTHERN MISSISSIPPI AND NORTHERN ALABAMA WILL PRODUCE MINOR FLOODING...MAINLY ALONG THE TOMBIGBEE AND BLACK WARRIOR RIVER BASINS THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS AFTERNOON AND EVENING. 75/LINHARES
In the hours before
Local storm report, Jan 6, 4:37 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
437 PM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG W BRIERFIELD IRONWORKS 33.04N 86.91W
01/06/2009 BIBB AL EMERGENCY MNGR
TREES DOWN ON DEER CREEK ROAD AND BULLDOG BEND ROAD.
&&
KSUMRALLLocal storm report, Jan 6, 4:41 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
441 PM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM FLASH FLOOD SE LYNN 34.04N 87.55W
01/06/2009 WINSTON AL EMERGENCY MNGR
BRIDGE WASHED OUT AT COUNTY ROAD 347 SE OF LYNN.
&&
KSUMRALLLocal storm report, Jan 6, 4:48 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG PELHAM 33.30N 86.79W
01/06/2009 SHELBY AL LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 11 AND COUNTY ROAD 334.
&&
KSUMRALLSpecial weather statement, Jan 6, 4:54 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 454 PM CST TUE JAN 6 2009 ALZ025-035-036-041-043-062345- AUTAUGA-CHILTON-COOSA-ELMORE-SHELBY- 454 PM CST TUE JAN 6 2009 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...CHILTON...COOSA...ELMORE AND SHELBY COUNTIES UNTIL 545 PM CST... AT 451 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR CLANTON...MOVING EAST AT 45 MPH. WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LOMAX. GAP OF THE MOUNTAIN. LAY LAKE DAM. DOLLAR. MARBLE VALLEY. MORIAH. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 17/KLAWS
Special weather statement, Jan 6, 5:04 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 504 PM CST TUE JAN 6 2009 ALZ019-021-027>029-062345- CALHOUN-CLAY-CLEBURNE-RANDOLPH-TALLADEGA- 504 PM CST TUE JAN 6 2009 ...SIGNIFICANT WEATHER ALERT FOR CALHOUN...CLAY...CLEBURNE...RANDOLPH AND TALLADEGA COUNTIES UNTIL 545 PM CST... AT 504 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PIEDMONT TO WALDO...OR ALONG A LINE EXTENDING FROM PIEDMONT TO 6 MILES SOUTH OF TALLADEGA... MOVING EAST AT 50 MPH. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ANNISTON METRO AIRPORT. OAK HILL. GUNTHERTOWN. BORDEN SPRINGS. MARS HILLS. CHALAFINNEE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10/ARM
Local storm report, Jan 6, 5:11 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
511 PM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
01/06/2009 TALLADEGA AL LAW ENFORCEMENT
TREE DOWN BLOCKING THE ROAD AT TALLADEGA HIGH SCHOOL.
&&
KSUMRALLThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 8:50 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 6 days |
| Jan 6, 7:22 AM CST | Flash Flood Warning | BMX | Blount | 4 hr |
| Jan 6, 7:34 AM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 4 hr |
| Jan 6, 7:43 AM CST | Areal Flood Advisory | BMX | Cherokee, Etowah | 3 hr |
| Jan 6, 9:36 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 6 days |
| Jan 6, 9:36 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 9 days |
| Jan 6, 9:51 AM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 4 days |
| Jan 6, 9:56 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 9 days |
| Jan 6, 11:04 AM CST | Flash Flood Warning | BMX | Blount, Cherokee, Etowah | 4 hr |
| Jan 6, 11:12 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more | 10 hr |
| Jan 6, 11:58 AM CST | Areal Flood Advisory | BMX | Fayette, Jefferson, Lamar, Marion, Pickens, Tuscaloosa and 2 more | 4 hr |
| Jan 6, 1:06 PM CST | Flash Flood Warning | BMX | Fayette, Jefferson, Lamar, Marion, Pickens, Tuscaloosa and 2 more | 4 hr |
| Jan 6, 1:37 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 4 days |
| Jan 6, 1:37 PM CST | Tornado Warning | BMX | Jefferson, Tuscaloosa, Walker | 23 min |
| Jan 6, 1:59 PM CST | Tornado Warning | BMX | Jefferson, Walker | 31 min |
| Jan 6, 2:52 PM CST | Tornado Warning | BMX | Blount, Etowah | 23 min |
| Jan 6, 3:09 PM CST | Flash Flood Warning | BMX | Blount, Etowah, St. Clair | 4 hr |
| Jan 6, 3:14 PM CST | Tornado Warning | BMX | Cherokee, Etowah | 31 min |
| Jan 6, 3:40 PM CST | Flash Flood Warning | BMX | Cherokee | 4 hr |
| Jan 6, 3:45 PM CST | Areal Flood Advisory | BMX | Bibb, Shelby | 3 hr |
| Jan 6, 3:53 PM CST | Tornado Warning | BMX | Cherokee | 16 min |
| Jan 6, 5:09 PM CST | Flash Flood Warning | BMX | Fayette, Jefferson, Lamar, Marion, Pickens, Tuscaloosa and 2 more | 3 hr |
| Jan 6, 5:49 PM CST | Tornado Warning | BMX | Clay | 26 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.